Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 653, NWS Memphis, TN

August 4, 2011Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2011, 12:23 AM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 12:23 AM CDT (05:23 UTC)
Expired
Aug 4, 2011, 12:52 AM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5553 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5553 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WUUS54 KMEG 040523
SVRMEG
TNC017-039-077-040615-
/O.NEW.KMEG.SV.W.0653.110804T0523Z-110804T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 AM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DECATUR COUNTY IN TENNESSEE...
  EASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 115 AM CDT

* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HUNTINGDON...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HUNTINGDON...LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ
  TRACE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3559 8837 3599 8854 3612 8822 3605 8820
      3585 8821 3585 8814 3568 8808
TIME...MOT...LOC 0524Z 343DEG 11KT 3598 8838

$$
1 follow-up statement
996 
WWUS54 KMEG 040552
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 AM CDT THU AUG 4 2011

TNC017-039-077-040602-
/O.CAN.KMEG.SV.W.0653.000000T0000Z-110804T0615Z/
CARROLL TN-DECATUR TN-HENDERSON TN-
1252 AM CDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...NORTH
CENTRAL DECATUR AND EASTERN CARROLL COUNTIES IS CANCELLED...

AT 1252 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3559 8837 3599 8854 3612 8822 3605 8820
      3585 8821 3585 8814 3568 8808
TIME...MOT...LOC 0552Z 343DEG 11KT 3590 8835

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 11:38 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 3, 11:38 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CDT WED AUG 3 2011

.UPDATE...
UPDATED FOR 06Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 918 PM CDT WED AUG 3 2011/

UPDATE...

THE HEAT REMAINS OF SERIOUS CONCERN OVERNIGHT AS A VERY WARM...IF
NOT HOT...NIGHT WILL OCCUR IN MANY LOCATIONS ACROSS THE MIDSOUTH.
THIS CAN BE A VERY DANGEROUS SITUATION CONSIDERING THE RECORD
BREAKING HEAT OF TODAY.

UPDATED TO RAISE POPS ACROSS THE NORTHEAST CORNER OF WEST TN AS
SMALL COMPLEX OF THUNDERSTORMS MOVES SOUTHEASTWARD THROUGH THIS
REGION THIS EVENING. OTHERWISE LITTLE CHANGE WAS MADE TO THE
EARLIER FORECAST.

A BROAD AND WEAK COLD FRONT EXTENDED JUST NORTH OF THE MIDSOUTH
THIS EVENING FROM SOUTHERN MO INTO SOUTHERN IL / IN WITH A SURFACE
TROUGH AND WEAK SURFACE CONVERGENCE ZONE SOUTH OF THE FRONT
PUSHING SOUTHWARD THROUGH NORTHEAST AR AND NORTHWEST TN. EXCESSIVELY
HOT AIR CONTINUED ACROSS THE MIDSOUTH WITH HEAT INDEX READINGS AT
MID EVENING STILL BETWEEN 100 AND 110 DEGREES IN MANY LOCATIONS.
SURFACE DEW POINTS WERE ALSO VERY HIGH RANGING FROM THE MID 70S TO
LOWER 80S. A SMALL COMPLEX OF THUNDERSTORMS MANAGED TO DEVELOP
ALONG THE SURFACE TROUGH AND WAS MOVING SOUTHEASTWARD THROUGH THE
NORTHEAST CORNER OF WEST TN. AS THE FRONT AND SURFACE TROUGH
CONTINUE TO SAG SOUTHWARD OVERNIGHT...ADDITIONAL SCATTERED
THUNDERSTORMS ARE POSSIBLE MAINLY FROM NORTHEAST AR ACROSS THE MO
BOOTHEEL INTO PARTS OF WEST TN. SURFACE BASED CAPE WAS OFF THE
CHART ACROSS PARTS OF WEST TN WITH VALUES IN EXCESS OF 8000 J/KG.
HOWEVER...CAPPING ALOFT WILL GRADUALLY INCREASE OVERNIGHT WITH
THE UPPER LEVEL RIDGE JUST TOO STRONG TO ALLOW FOR MUCH
CONVECTION. HOWEVER...CAN NOT RULE OUT SOME ADDITIONAL DEVELOPMENT
OVERNIGHT MAINLY IN THE PREVIOUSLY MENTIONED AREA. LOOKS LIKE ANY
THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS OVERNIGHT...BUT
STRONG GUSTY WINDS NEAR 45 MPH CAN NOT BE RULED OUT.

UNFORTUNATELY...THE RAIN OVERNIGHT WILL NOT BE ENOUGH TO PROVIDE
MUCH RELIEF FROM THE HEAT. MANY LOCATIONS WILL FAIL TO DROP BELOW 80
DEGREES TONIGHT...AND THE MEMPHIS URBAN HEAT ISLAND MAY NOT DROP
BELOW 84 DEGREES ESPECIALLY CONSIDERING THE TEMPERATURE AT 9 PM
WAS 95 DEGREES. WITH THE EXTREME HEAT TODAY AND THE FAILURE FOR
OVERNIGHT LOWS TO DROP MUCH...THIS MAKES A HEAT WAVE POTENTIALLY
DEADLY SINCE THOSE WITHOUT AIR CONDITIONING ARE UNDER PROLONGED
HEAT STRESS. THEREFORE...IT IS ESSENTIAL THAT THOSE WITHOUT AIR
CONDITIONING TAKE THE PROPER PRECAUTIONS TO GET SOME RELIEF FROM
THE HEAT.

JCL

PREV DISCUSSION... /ISSUED 337 PM CDT WED AUG 3 2011/

CURRENTLY...A VERY DANGEROUS HEAT WAVE IS UNDERWAY ACROSS THE
MIDSOUTH. A STRONG RIDGE OF HIGH PRESSURE COVERS THE REGION AND
TEMPERATURES HAVE SOARED WELL OVER 100 DEGREES ACROSS THE ENTIRE
MID SOUTH. MEMPHIS HAS ALREADY SET A DAILY RECORD OF 106 DEGREES
AND IS THREATENING THE ALL TIME AUGUST RECORD...107 DEGREES.
JONESBORO HAS ALSO HIT 106 DEGREES WHILE MOST OTHER SITES RANGE
FROM 100 TO 104 DEGREES. THE HEAT COMBINED WITH HIGH
HUMIDITY...DEWPOINTS IN THE 70S...IS CREATING HEAT INDEX VALUES
FROM 110 TO 120 DEGREES. SKIES CONTINUE TO BE SUNNY WITH LITTLE CU
DEVELOPMENT SO FAR.

TONIGHT...EXCESSIVE HEAT WARNING WILL CONTINUE OVERNIGHT WITH VERY
WARM LOW TEMPERATURES EXPECTED. IT COULD BE THE WARMEST NIGHT ON
RECORD IN MEMPHIS...CURRENT RECORD HIGH MINIMUM IS 84 DEGREES...OR
CLOSE. MUCH OF THE AREA WILL REMAIN AROUND 80 DEGREES. A COLD
FRONT WILL MOVE INTO NORTHERN PARTS OF THE MID SOUTH OVERNIGHT.
MODELS CONTINUE SHOW THUNDERSTORM DEVELOPMENT ALONG THE FRONT
LATE THIS AFTERNOON THAT COULD MOVE INTO THE MID SOUTH DURING THE
EVENING. IF ANYTHING CAN GET GOING THE AIRMASS ACROSS THE MID
SOUTH IS VERY UNSTABLE AND FAVORABLE FOR MICROBURSTS. A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WIND AS THE MAIN THREAT ACROSS
THE NORTHERN THIRD OF THE MID SOUTH.

THURSDAY...THE FRONT WILL STALL ACROSS THE MIDSOUTH. TEMPERATURES
SHOULD BE A LITTLE LOWER OVER THE NORTHERN HALF THOUGH STILL VERY
WARM. SOUTH OF THE FRONT TEMPERATURES WILL ONCE AGAIN BE WELL
ABOVE 100 DEGREES. EVEN WITH SLIGHTLY COOLER TEMPERATURES OVER
PART OF THE AREA DEWPOINTS WILL POOL ALONG THE FRONT RESULTING IN
HEAT INDEX VALUES OF 110 TO 120 OVER MOST OF THE MID SOUTH. THE
EXCEPTION WILL BE THE VERY NORTHERN TIER WHERE HEAT INDEX VALUES
BELOW 110. WILL GO WITH A HEAT ADVISORY NORTH OF A WALNUT RIDGE TO
DYERSBURG TO HUNTINGDON WITH AN EXCESSIVE HEAT WARNING IN EFFECT
EVERYWHERE ELSE. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON...WHICH WILL PROVIDE A
LITTLE RELIEF TO THOSE LOCATIONS LUCKY ENOUGH TO BE HIT BY ONE.

FRIDAY AND SATURDAY...THE WEAK FRONT WILL REMAIN OVER THE AREA ON
FRIDAY AND LIFT BACK TO THE NORTH ON SATURDAY. MEANWHILE THE
UPPER RIDGE WILL WEAKEN SLIGHTLY AND RETREAT A LITTLE WESTWARD.
AS A RESULT...THOUGH IT MAY BE SLIGHTLY COOLER...THE HIGH HUMIDITY
WILL CONTINUE AND HEAT INDEX VALUES COULD SURPASS 110
DEGREES...ESPECIALLY ACROSS THE SOUTHERN 2/3RDS OF THE AREA. 110
DEGREES IS MORE QUESTIONABLE ACROSS NORTHERN AREAS. WILL CONTINUE
WITH A EXCESSIVE HEAT WATCH FOR FRIDAY AND EXTEND IT THROUGH
SATURDAY. THE FRONT IN THE AREA COMBINED WITH A SLIGHTLY WEAKER
UPPER RIDGE WILL RESULT IN ISOLATED TO SCATTERED...MAINLY
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS.

SUNDAY...SIMILAR CONDITIONS TO SATURDAY AS THE UPPER RIDGE
CONTINUES ACROSS THE SOUTHERN PLAINS. EXPECT MORE HOT AND HUMID
WEATHER. HEAT ADVISORIES...WATCHES OR WARNINGS MAY NEED TO BE
EXTENDED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE AS WELL.

MONDAY...A COLD FRONT WILL MOVE INTO THE AREA AND THE UPPER RIDGE
WILL WEAKEN AND RETREAT FURTHER WEST. THIS WILL HELP RELIEVE THE
HEAT ACROSS THE REGION. SOUTHERN AREAS MAY STILL STILL NEED A HEAT
ADVISORY...THOUGH THIS WOULD BE THE LAST DAY. PRECIPITATION
CHANCES CONTINUE AS THE FRONT MOVES THROUGH.

TUESDAY AND WEDNESDAY...THE COLD FRONT MOVES TO THE SOUTH AND THE
REGION BECOMES DOMINATED BY NORTHWEST FLOW ALOFT. THIS WILL RESULT
IN COOLER...MORE SEASONABLE HIGH TEMPERATURES. COULD SEE SOME MCS
DEVELOPMENT DURING THIS PERIOD SO WENT WITH SLIGHT CHANCE POPS.

SJM

&&

AVIATION...

.AVIATION...
06Z TAF SET

A WEAK COLD FRONT WILL REMAIN IN THE VICINITY OF KMEM AND KTUP
OVER THE NEXT 24 HOURS. ISOLATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THE BOUNDARY WITH THE BEST CHANCES EXPECTED LATE IN
THE AFTERNOON INTO MID EVENING. THUS HAD ADDED CB LAYER AT THAT
TIME FOR KJBR...KMEM...AND KTUP. HOWEVER...GIVEN THE DEGREE OF
INSTABILITY OVER THE REGION A FREAK STORM CANNOT BE RULED OUT AT
ANYTIME.

CIGS WILL REMAIN VFR WITH TEMPO MVFR VIS EXPECTED AT KMKL NEAR
SUNRISE. WINDS WILL BE WESTERLY SOUTH OF THE FRONT TURNING
EASTERLY TO THE NORTH.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  84 102  82  99 /  20  20  20  20
MKL  78  97  75  96 /  30  30  20  30
JBR  80  98  77  97 /  30  30  20  20
TUP  80 104  80 100 /  10  20  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-ST. FRANCIS.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CLAY-RANDOLPH.

     HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR CLAY-
     RANDOLPH.

MO...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR DUNKLIN-PEMISCOT.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR DUNKLIN-
     PEMISCOT.

     HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR DUNKLIN-
     PEMISCOT.

MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CHESTER-
     CROCKETT-DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-
     LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT THURSDAY FOR CARROLL-DYER-
     GIBSON-HENRY-LAKE-OBION-WEAKLEY.

     HEAT ADVISORY FROM 7 AM THURSDAY TO 7 AM CDT FRIDAY FOR CARROLL-
     DYER-GIBSON-HENRY-LAKE-OBION-WEAKLEY.

&&
Hazardous weather outlook, Aug 3, 10:00 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CDT WED AUG 3 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1000 PM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE ENTIRE MIDSOUTH
TONIGHT. LOWS WILL FAIL TO DROP BELOW 80 DEGREES IN MANY LOCATIONS
MAINTAINING HEAT STRESS ON THOSE WITHOUT AIR
CONDITIONING...ESPECIALLY CONSIDERING THE RECORD BREAKING
AND INTENSE HEAT DURING THE DAY WEDNESDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVERNIGHT FROM NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL INTO MUCH OF WEST TENNESSEE. THE
MAIN THREAT FROM THESE STORMS WILL BE WIND GUSTS NEAR 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCESSIVE HEAT WARNINGS AND WATCHES ARE IN EFFECT FOR THE MIDSOUTH
THROUGH SATURDAY AND MAY NEED TO BE EXTENDED INTO SUNDAY AS WELL.
HEAT INDEX VALUES IN EXCESS OF 110 DEGREES ARE EXPECTED THROUGH THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

In the hours before

Special weather statement, Aug 3, 7:33 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT WED AUG 3 2011

TNZ001-002-040115-
LAKE TN-OBION TN-
733 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF CLAYTON AT 733 PM CDT...
MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.

&&

LAT...LON 3651 8929 3651 8903 3635 8919 3640 8952
      3650 8941 3652 8930
TIME...MOT...LOC 0033Z 304DEG 24KT 3649 8935
Special weather statement, Aug 3, 8:07 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT WED AUG 3 2011

TNZ002-003-040145-
WEAKLEY TN-OBION TN-
807 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER UNION CITY AT 807 PM CDT...MOVING
SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR
MARTIN AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3650 8864 3619 8875 3632 8922 3651 8922
      3651 8919
TIME...MOT...LOC 0107Z 290DEG 32KT 3644 8901
Special weather statement, Aug 3, 8:37 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT WED AUG 3 2011

TNZ003-004-021-040215-
WEAKLEY TN-CARROLL TN-HENRY TN-
837 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  WESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF LATHAM AT 837 PM CDT...
MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING LOCATIONS
NEAR MARTIN...MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3650 8814 3599 8855 3621 8895 3622 8895
      3641 8881 3650 8881
TIME...MOT...LOC 0137Z 304DEG 25KT 3636 8868
Special weather statement, Aug 3, 9:08 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
908 PM CDT WED AUG 3 2011

TNZ003-004-021-040300-
WEAKLEY TN-CARROLL TN-HENRY TN-
908 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER ROUTON AT 909 PM CDT...MOVING SOUTHEAST
AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING LOCATIONS
NEAR HUNTINGDON...MCKENZIE...PARIS LANDING STATE PARK AND PARIS...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3635 8809 3626 8808 3612 8820 3585 8821
      3585 8818 3583 8819 3608 8873 3609 8874
      3650 8843 3650 8805 3644 8805 3636 8799
TIME...MOT...LOC 0209Z 296DEG 40KT 3625 8837
Special weather statement, Aug 3, 10:50 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 PM CDT WED AUG 3 2011

TNZ055-092-040415-
DECATUR TN-HARDIN TN-
1050 PM CDT WED AUG 3 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 PM CDT FOR...

  SOUTHEASTERN DECATUR COUNTY IN TENNESSEE...
  EASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 7
MILES EAST OF OLIVE HILL AT 1051 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN DECATUR AND HARDIN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3538 8799 3538 8802 3536 8800 3531 8801
      3529 8797 3501 8798 3500 8817 3555 8810
      3555 8798 3553 8797 3549 8797 3545 8804
      3541 8797
TIME...MOT...LOC 0351Z 333DEG 13KT 3523 8791
Local storm report, Aug 3, 10:55 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND DMG     PARIS                   36.30N 88.31W
08/03/2011                   HENRY              TN   CO-OP OBSERVER

            SMALL TREES AND SEVERAL TREE LIMBS DOWN IN PARIS PROPER.
            WINDS MEASURED AT 45 TO 50MPH.

1045 PM     TSTM WND DMG     3 E PARSONS             35.65N 88.07W
08/03/2011                   DECATUR            TN   EMERGENCY MNGR

            PATIAL ROOF LOSS TO A CHURCH GYMNASIUM FROM
            DOWNBURST/OUTFLOW WINDS. TIME ESTIMATED.

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:33 PM CDTSpecial Weather StatementMEGObion42 min
Aug 3, 8:07 PM CDTSpecial Weather StatementMEGObion, Weakley38 min
Aug 3, 8:37 PM CDTSpecial Weather StatementMEGHenry, Weakley38 min
Aug 3, 9:08 PM CDTSpecial Weather StatementMEGCarroll, Henry52 min
Aug 3, 10:50 PM CDTSpecial Weather StatementMEGHardin25 min
Aug 4, 12:38 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy52 min
Aug 4, 2:49 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry41 min
Aug 4, 5:31 AM CDTSevere Thunderstorm WarningMEGHardin44 min
Aug 4, 3:34 PM CDTSpecial Weather StatementMEGFayette, Hardeman56 min
Aug 4, 3:39 PM CDTExcessive Heat WarningMEGDyer, Gibson4 days
Aug 4, 4:03 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman42 min
Aug 4, 4:12 PM CDTSpecial Weather StatementMEGChester, Madison33 min
Aug 4, 4:32 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Hardin, McNairy43 min
Aug 4, 4:44 PM CDTSevere Thunderstorm WarningMEGHardeman46 min
Aug 4, 5:11 PM CDTFlash Flood WarningMEGHardeman, McNairy64 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.